Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 14, 2012, 3:25 PM EDT for Suwannee County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 14, 2012, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455
WWUS82 KJAX 141925
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EDT TUE AUG 14 2012
FLZ020>022-142015-
COLUMBIA-HAMILTON-SUWANNEE-
325 PM EDT TUE AUG 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
COLUMBIA...SOUTHERN HAMILTON AND SUWANNEE COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST
OF SUWANNEE SPRINGS TO 4 MILES NORTHWEST OF MCALPIN TO 15 MILES WEST
OF BRANFORD...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND LIVE OAK...SUWANNEE SPRINGS...MCALPIN...
MCALPIN...HOUSTON...OBRIEN...WELLBORN...BRANFORD AND WHITE SPRINGS
THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3019 8310 3044 8306 3052 8273 3014 8272
2992 8289 2993 8293 2995 8293 2996 8296
2999 8297 3000 8300 3008 8308 3010 8313
TIME...MOT...LOC 1925Z 282DEG 20KT 3042 8297 3017 8299
2994 8315
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 1:55 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 14, 1:55 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT TUE AUG 14 2012 .SHORT TERM...TONIGHT...TWO AREAS OF CONVECTION WILL AFFECT THE AREA THIS AFTERNOON AND EVENING. ONE AREA OVER NE FL IS THE INLAND MOVING WEST COAST SEABREEZE. THESE STORMS WILL LIKELY INTENSIFY NEAR EAST COAST AS THEY ENCOUNTER THE EAST COAST SEABREEZE FRONT WHICH WILL NOT MOVE TOO FAR INLAND LIKE PREVIOUS EVENINGS. A SECOND AREA OF CONVECTION IS MOVING INTO SE GA WHICH IS BEING PRODUCED BY AN APPROACHING UPPER SHORT WAVE TROUGH. AIRMASS IS STILL DRY IN MID AND UPPER LEVELS SO EXPECT COVERAGE TO BE SCATTERED IN MOST AREAS. WILL ADD GUSTY WINDS TO FORECAST AS DRY AIR ENTRAINMENT BY STORMS WILL AID IN PRODUCING STRONG GUSTY WINDS AT THE SURFACE. ISOLATED STRONG TO SEVERE STORMS POSSIBLE MAINLY NEAR OUTFLOW AND SEABREEZE COLLISIONS. ACTIVITY SHOULD DIMINISH AROUND SUNSET. .WEDNESDAY THROUGH FRIDAY... VERY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED WITH THE SURFACE RIDGE SOUTH OF THE AREA AND TROUGH TO THE NORTH. MID/UPPER TROUGH COVERS THE EASTERN U.S. A SERIES OF SHORTWAVE DISTURBANCES WILL ROTATE THROUGH THIS TROUGH ENHANCING THE SCATTERED DIURNAL SHOWERS/STORMS EACH DAY. STEERING FLOW WILL GUIDE THE CONVECTION FROM THE GULF COAST TO THE EAST COAST AND COLLIDE WITH THE ATLANTIC SEA BREEZE LATER IN THE AFTERNOON. SOME OF THE LATE AFTN STORMS COULD PRODUCE STRONG WET DOWNBURSTS AND MINOR DAMAGE. .LONG TERM...SATURDAY THROUGH TUESDAY... LONG WAVE TROUGH WILL PERSIST FROM THE GREAT LAKES TO THE GULF COAST WHILE MID LEVEL HIGH STRETCHES ACROSS THE BAHAMAS AND FL STRAITS. INCREASING MOISTURE WILL PUSH PWATS ABOVE 2 INCHES OVER THE WEEKEND AS A COLD FRONT STALLS TO OUR NORTH. PIECES OF SHORTWAVE ENERGY MOVING THROUGH THE BASE OF THE TROUGH AND SURFACE LOWS RIDING NEWD ALONG THE FRONT WILL PROMOTE SLIGHTLY ABOVE NORMAL RAIN CHANCES THROUGH MONDAY. LATEST MODELS INDICATE THE TROUGH DEEPENS OVER LOCAL AREA EARLY NEXT WEEK POSSIBLY BRINGING IN COOLER TEMPS NEXT WEEK. WILL WAIT FOR MORE CONSISTENCY IN MODEL RUNS BEFORE ALTERING THE CURRENT POPS OR TEMPS. TEMPERATURES ARE FORECAST TO BE NEAR NORMAL THROUGH THE WEEKEND. && .AVIATION... HAVE TEMPO IN GNV AND VQQ TAFS TIL 21Z WITH GUSTS TO 30KTS. VCTS AT CRG...JAX...AND SSI BUT MAY NEED TO BE UPGRADED TO TEMPO AS STORMS DEVELOP FURTHER THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL AFTER 00Z. && .MARINE... WINDS WILL CONTINUE SOUTH TO SW THROUGH THE WEEKEND DUE TO A PERSISTENT RIDGE TO THE SOUTH AND TROUGH TO THE NORTH. NO HEADLINES ARE ANTICIPATED ALTHOUGH NOCTURNAL SURGES COULD PRODUCE SCEC CONDITIONS FOR A FEW HOURS. RIP CURRENTS: LOW RISK THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 93 72 94 / 30 30 30 20 SSI 77 91 77 91 / 20 20 20 20 JAX 73 94 74 93 / 30 30 30 30 SGJ 74 90 75 91 / 20 30 30 30 GNV 72 92 72 93 / 10 30 30 30 OCF 73 92 72 94 / 10 30 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/ZIBURA/WALKER
Hazardous weather outlook, Aug 14, 10:54 AM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1054 AM EDT TUE AUG 14 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-151000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1054 AM EDT TUE AUG 14 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST ACROSS THE AREA THIS AFTERNOON...REACHING THE EAST COAST AND ATLANTIC WATERS BY EARLY EVENING. STORMS MAY BECOME STRONG TO SEVERE AND MORE NUMEROUS OVER SOUTHEAST GEORGIA PRODUCING STRONG GUSTY WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED DIURNAL THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE PERIOD. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 14, 2:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 PM EDT TUE AUG 14 2012
FLZ021-141930-
SUWANNEE-
257 PM EDT TUE AUG 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
SUWANNEE COUNTY FOR STRONG WINDS VALID UNTIL 330 PM EDT...
AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF NEWBURN...OR 14 MILES
NORTHWEST OF MAYO...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND LURAVILLE AND NEWBURN THROUGH 330 PM
EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3034 8321 3038 8300 3005 8303 3011 8311
3012 8321 3018 8325
TIME...MOT...LOC 1858Z 272DEG 27KT 3023 8325
ZIBURASpecial weather statement, Aug 14, 3:03 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 303 PM EDT TUE AUG 14 2012 FLZ040-141930- MARION- 303 PM EDT TUE AUG 14 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN MARION COUNTY FOR STRONG WINDS VALID UNTIL 330 PM EDT... AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF WEIRSDALE...OR 3 MILES NORTHEAST OF LADY LAKE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEIRSDALE THROUGH 330 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2915 8165 2896 8166 2896 8193 2902 8194 TIME...MOT...LOC 1903Z 263DEG 13KT 2897 8188 ZIBURA
Special weather statement, Aug 14, 3:13 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 313 PM EDT TUE AUG 14 2012 FLZ025-032-033-142000- CLAY-DUVAL-ST. JOHNS- 313 PM EDT TUE AUG 14 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN CLAY...NORTHWESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT... AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF DOCTORS INLET...OR 4 MILES SOUTH OF ORANGE PARK...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKESIDE...DOCTORS INLET...SWITZERLAND...ORANGE PARK...FRUIT COVE...MANDARIN...BAYARD AND UNF THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3037 8154 3011 8141 3004 8170 3014 8179 TIME...MOT...LOC 1912Z 238DEG 18KT 3012 8169 NELSON
Special weather statement, Aug 14, 3:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT TUE AUG 14 2012
FLZ037-038-142000-
FLAGLER-PUTNAM-
316 PM EDT TUE AUG 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND CENTRAL FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 400 PM EDT...
AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF ESPANOLA...OR 7
MILES SOUTHEAST OF CRESCENT CITY...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA AND BUNNELL
THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2936 8116 2932 8143 2939 8143 2937 8145
2936 8151 2936 8153 2940 8155 2958 8129
TIME...MOT...LOC 1916Z 249DEG 16KT 2940 8140
NELSONSpecial weather statement, Aug 14, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EDT TUE AUG 14 2012
FLZ020>022-142015-
COLUMBIA-HAMILTON-SUWANNEE-
325 PM EDT TUE AUG 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
COLUMBIA...SOUTHERN HAMILTON AND SUWANNEE COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST
OF SUWANNEE SPRINGS TO 4 MILES NORTHWEST OF MCALPIN TO 15 MILES WEST
OF BRANFORD...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND LIVE OAK...SUWANNEE SPRINGS...MCALPIN...
MCALPIN...HOUSTON...OBRIEN...WELLBORN...BRANFORD AND WHITE SPRINGS
THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3019 8310 3044 8306 3052 8273 3014 8272
2992 8289 2993 8293 2995 8293 2996 8296
2999 8297 3000 8300 3008 8308 3010 8313
TIME...MOT...LOC 1925Z 282DEG 20KT 3042 8297 3017 8299
2994 8315
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:57 PM EDT | Special Weather Statement | JAX | Suwannee | 33 min |
| Aug 14, 3:03 PM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Aug 14, 3:13 PM EDT | Special Weather Statement | JAX | Duval | 47 min |
| Aug 14, 3:16 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Aug 14, 3:53 PM EDT | Special Weather Statement | JAX | Saint Johns | 52 min |
| Aug 14, 3:55 PM EDT | Special Weather Statement | JAX | Flagler | 35 min |
| Aug 14, 4:20 PM EDT | Special Weather Statement | JAX | Gilchrist | 40 min |
| Aug 14, 4:21 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
| Aug 14, 4:26 PM EDT | Special Marine Warning | JAX | 72 min | |
| Aug 14, 6:48 PM EDT | Special Weather Statement | JAX | Nassau | 42 min |
| Aug 14, 7:45 PM EDT | Special Weather Statement | JAX | Nassau | 45 min |
| Aug 14, 5:16 PM EDT | Special Weather Statement | JAX | Brantley | 44 min |
| Aug 14, 7:33 PM EDT | Special Weather Statement | JAX | Glynn | 27 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.